Alert archive / North Dakota / Wind Chill Warnings in 2017
Wind Chill Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 3, 2017, 2:06 PM MST for 32 counties in North Dakota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 2:06 PM MST (21:06 UTC)
- Expired
- Jan 4, 2017, 11:07 AM MST
- In force
- 21 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229 WWUS43 KBIS 032106 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CST TUE JAN 3 2017 ...WIND CHILL WARNING WEST AND CENTRAL THROUGH EARLY WEDNESDAY AFTERNOON... .BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS 45 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT...AS WELL AS WEDNESDAY MORNING. TRAVEL CONDITIONS REMAIN HAZARDOUS. IF YOU MUST BE ON THE ROADS CARRY A WINTER SURVIVAL KIT IN YOUR CAR AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040515- /O.UPG.KBIS.WC.Y.0001.000000T0000Z-170104T1900Z/ /O.NEW.KBIS.WC.W.0001.170103T2106Z-170104T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 306 PM CST TUE JAN 3 2017 /206 PM MST TUE JAN 3 2017/ ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST /NOON MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * EXPECT WIND CHILLS TO RANGE FROM 40 TO 45 BELOW ZERO THROUGH WEDNESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING LATE TONIGHT AND EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WAA
5 follow-up statements
372 WWUS43 KBIS 032349 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 549 PM CST TUE JAN 3 2017 ...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY WEDNESDAY AFTERNOON... .BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS 45 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. IF TRAVELING CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040800- /O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 549 PM CST TUE JAN 3 2017 /449 PM MST TUE JAN 3 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ WEDNESDAY... * EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING LATE TONIGHT AND EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ PJA
350 WWUS43 KBIS 040332 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CST TUE JAN 3 2017 ...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY WEDNESDAY AFTERNOON... .BITTERLY COLD AND DANGEROUS WIND CHILL VALUES AS COLD AS 45 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041145- /O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 932 PM CST TUE JAN 3 2017 /832 PM MST TUE JAN 3 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ WEDNESDAY... * EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING LATE TONIGHT AND EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ PJA
258 WWUS43 KBIS 040921 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 321 AM CST WED JAN 4 2017 ...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY AFTERNOON... .DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY WEDNESDAY AFTERNOON. IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041730- /O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 321 AM CST WED JAN 4 2017 /221 AM MST WED JAN 4 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * EXPECT DANGEROUS WIND CHILLS TO 45 BELOW ZERO THROUGH EARLY WEDNESDAY AFTERNOON...WITH THE COLDEST WIND CHILLS OCCURRING LATE TONIGHT AND EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ AJ
564 WWUS43 KBIS 041234 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 634 AM CST WED JAN 4 2017 ...WIND CHILL WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY AFTERNOON... .DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS AFTERNOON. IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041900- /O.CON.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 634 AM CST WED JAN 4 2017 /534 AM MST WED JAN 4 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * EXPECT DANGEROUS WIND CHILLS AROUND 40 BELOW ZERO THROUGH EARLY THIS AFTERNOON. * THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
020 WWUS43 KBIS 041807 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1207 PM CST WED JAN 4 2017 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON... .DANGEROUS WIND CHILLS OF 25 TO 40 BELOW ZERO ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON. THIS ADVISORY REPLACES THE WIND CHILL WARNING WHICH IS NO LONGER IN EFFECT. IF TRAVELING...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050215- /O.CAN.KBIS.WC.W.0001.000000T0000Z-170104T1900Z/ /O.NEW.KBIS.WC.Y.0002.170104T1807Z-170105T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1207 PM CST WED JAN 4 2017 /1107 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * EXPECT DANGEROUS WIND CHILLS 25 TO 40 BELOW ZERO THROUGH EARLY THURSDAY AFTERNOON. * THE COLD WIND CHILLS WILL CAUSE FROST BITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. * WIND CHILL VALUES...25 TO 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 3, 11:19 AM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 3, 11:19 AM MST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1219 PM CST Tue Jan 3 2017 .UPDATE... Issued at 1217 PM CST Tue Jan 3 2017 Made some slight adjustments to the clouds with sunny skies south and high clouds north. Otherwise enjoy the "sun dogs" if you have sun today they are really well defined. They are formed by refraction through ice crystals. Even though the skies appear clear in many areas there are sill ice crystals in the atmosphere. UPDATE Issued at 828 AM CST Tue Jan 3 2017 The coldest wind chills this morning are around 40 below across the southwest to around 25 below east. Highs will be zero or below. The patchy blowing snow will slowly diminish. Current forecast looks ok. UPDATE Issued at 604 AM CST Tue Jan 3 2017 The Winter Storm Warning has been allowed to expire across central ND. It is being replaced by a wind chill advisory that will be in effect until early afternoon Wednesday. Kept a slight chance of light snow north central for another couple hours and lowered sky cover a little. Otherwise no changes to the going forecast. Updated text products out shortly. && .SHORT TERM...(Today and tonight) Issued at 221 AM CST Tue Jan 3 2017 The main forecast issue in the short term period will be current hazards. Surface low pressure over Minnesota with WV loop indicating upper low spinning over far northeast ND early this morning. Light snow continues to taper over the north central. 0.5km winds of 20 to 35 knots through around 12 UTC slowly diminish through the day over central ND. Central ND will remain brisk today with northwest winds of 15 to 25 mph and some higher gusts to around 30 mph over the James River Valley. Current visibilities are ranging from 1-3 miles over eastern portions of central ND to 3-7 miles along and east of the Highway 83 corridor. The Winter storm warning over central ND continues through 12 UTC, and will let the warning ride through 12Z. Expect some areas in open country are still seeing issues with blowing and drifting snow. After 12 UTC, expect we will still see issues with drifting snow through the day (due to our significant snowpack) but we do not expect an extension of the warning or any blowing snow highlights at this time. We will see advisory criteria wind chills through much of the day in the west, and over a significant portion of the day central. Although we may see a few hours of below criteria wind chills this afternoon central, we opted to cover the entire CWA with a wind chill advisory through the day and through tonight, into early Wednesday afternoon. We dropped temperatures below guidance tonight. Could have gone even lower but within our northwest flow, there is a trough that drops south through southern Canada tonight with perhaps a bit of mid level cloudiness to inhibit our temperature drop. .LONG TERM...(Wednesday through Monday) Issued at 221 AM CST Tue Jan 3 2017 Very cold temperatures highlight the extended period. Our main forecast issue through the remainder of the work week will likely be temperatures and subsequent wind chill highlights. Arctic airmass settles over the area with the coldest 85H temperatures over North Dakota Wednesday morning through Thursday morning. Already have wind chill highlights through Wednesday morning. Expect these to be extended through Thursday morning. We will be flirting with wind chill warning criteria, at least across the north both mornings. Later shifts will need to monitor for possible Wind Chill Warning. Although 85H temperatures warm a little Friday and Saturday, the Arctic high is situated right over ND at this time. Thus sub-zero lows and near zero daytime highs will remain in the forecast. Through this period we remain in a northwest upper flow and a few impulses do drop through the region. At this time it looks like mainly just a few light snow showers or flurries. More of a nuisance for Aviation and temperature forecasts than anything. We do transition to a more westerly flow late in the weekend into early next week, bringing at least a small break from the Arctic cold, but also an increase in precipitation chances. And the Arctic air lingers just to our north. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1219 PM CST Tue Jan 3 2017 Mainly VFR conditions for the 18z period. Blowing snow is producing MVFR VIS at times for KJMS-KDIK-KMOT. Overall should not have any high impacts. Increasing low VFR/MVFR clouds for tonight and into Wed morning. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 1 PM CST /noon MST/ Wednesday for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && UPDATE...WAA SHORT TERM...TWH LONG TERM...TWH AVIATION...NH
Hazardous weather outlook, Jan 3, 5:23 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 623 AM CST TUE JAN 3 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 623 AM CST TUE JAN 3 2017 /523 AM MST TUE JAN 3 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TODAY THROUGH EARLY WEDNESDAY AFTERNOON. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ARCTIC AIR WILL DOMINATE TUESDAY THROUGH SATURDAY WITH DANGEROUS WIND CHILL VALUES AS LOW AS 40 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
In the hours before
Local storm report, Jan 3, 9:23 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CST TUE JAN 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM SNOW CARRINGTON 47.45N 99.12W
01/03/2017 E12.0 INCH FOSTER ND EMERGENCY MNGR
STORM TOTAL.
&&
MMNearby
Wind Chill Warnings in North Dakota, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.